ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Entropy maximization

Athreya, KB (2009) Entropy maximization. In: Proceedings Of The Indian Academy Of Sciences-Mathematical Sciences, 119 (4). pp. 531-539.

6.pdf - Published Version

Download (197kB)
Official URL: http://www.ias.ac.in/mathsci/index.html


It is shown that (i) every probability density is the unique maximizer of relative entropy in an appropriate class and (ii) in the class of all pdf f that satisfy ae fh (i) d mu = lambda (i) for i = 1, 2, ...,... kthe maximizer of entropy is an f (0) that is proportional to exp(I c pound (i) h (i) ) for some choice of c (i) . An extension of this to a continuum of constraints and many examples are presented.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to Indian Academy of Sciences.
Keywords: Entropy; relative entropy; entropy maximization
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Depositing User: Id for Latest eprints
Date Deposited: 08 Dec 2009 08:35
Last Modified: 19 Sep 2010 05:52
URI: http://eprints.iisc.ac.in/id/eprint/24946

Actions (login required)

View Item View Item